MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 S-ROM M HEAD 36MM +6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY IRELAND - 9616671 S-ROM M HEAD 36MM +6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-33-000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for swelling around the hip, metallosis, and adverse reaction to metal debris with fluid collection event is serious and is considered moderate.Event is possibly related to device.Date of implant: (b)(6) 2012.Date of event: (b)(6) 2022.(right side).Treatment: revision of the liner.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-ray evidence were reviewed and cannot be determined the metal wear condition reported.No issues were identified in the evidence provided, therefore, the allegation cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Clinical note from (b)(6) 2022 notes the patient is 18 years out from a right hip arthroplasty and has been having some mild increasing symptoms of swelling and pain.Radiographs are reported to show minimal osteolytic changes.The clinical impression is that the patient appears to be having an adverse reaction to metal debris.

Brand Name
S-ROM M HEAD 36MM +6
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14801233
Report Number1818910-2022-11736
Device Sequence Number14655928
Product Code LPH
UDI-Device Identifier10603295033509
UDI-Public10603295033509
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2007
Device Model Number1365-33-000
Device Catalogue Number136533000
Device Lot Number1068971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP.; PINNACLE MTL INS NEUT36IDX56OD.; S-ROM M HEAD 36MM +6.; S-ROM*SLEEVE PRX ZTT, 18D-LRG.; SROM*STM ST,36+8L NK,18X13X160.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight98 KG